Alert archive / Montana / Wind Chill Advisories in 2021

Wind Chill Advisory 7, NWS Glasgow, MT

February 15, 20217 counties in Montana

NWS Glasgow, MT issued this wind chill advisory at Feb 15, 2021, 11:58 AM MST for 7 counties in Montana. It took effect at Feb 15, 2021, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2021, 11:58 AM MST (18:58 UTC)
In effect from
Feb 15, 2021, 5:00 PM MST
Expired
Feb 16, 2021, 11:00 AM MST
In force
18 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 118 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS45 KGGW 151858
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1158 AM MST Mon Feb 15 2021

MTZ018>020-024-025-027-061-062-161415-
/O.NEW.KGGW.WC.Y.0007.210216T0000Z-210216T1800Z/
Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Wibaux-
Northern Valley-Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Wibaux, 
Opheim, and Culbertson
1158 AM MST Mon Feb 15 2021

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of northeast Montana.

* WHEN...From 5 PM this afternoon to 11 AM MST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
1 follow-up statement
666 
WWUS45 KGGW 160943
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
243 AM MST Tue Feb 16 2021

MTZ018>020-024-025-027-061-062-161800-
/O.CON.KGGW.WC.Y.0007.000000T0000Z-210216T1800Z/
Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Wibaux-
Northern Valley-Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Wibaux, 
Opheim, and Culbertson
243 AM MST Tue Feb 16 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of northeast Montana.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 4:21 AM MST, 7 hours 37 minutes earlier.

Area forecast discussion, Feb 15, 4:21 AM MST, 7 hours 37 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
421 AM MST Mon Feb 15 2021

.DISCUSSION...
Very cold arctic airmass will continue to shift east over the next
few days. This will allow for shallowing of the cold air over
eastern Montana and temperatures warming above zero. A ripple in
the northwest flow could bring some light snow to the region
tonight with Pacific moisture overriding the lingering arctic
airmass. Snow amounts should be low (less than half an inch) with
limited moisture and the weak wave.

Cloud cover will also keep temperatures more moderate overnight,
with some wind chill readings down to -25 possible over the
eastern zones. Will leave for next shift to reassess need for wind
child advisory past the expiration of the current one.

Remainder of the forecast period will see generally dry weather
with a warming trend as an upper ridge builds over the west coast.
Pattern then shifts to a milder progressive zonal flow to push
temperatures back above normal.  RAE

&&

.AVIATION...
VFR early becoming MVFR by early evening. Clouds will increase and
lower from the west through the day. Light snow is possible
overnight and into Tuesday morning.

While temperatures will be warming, readings below zero the next
couple nights will cause mechanical and equipment problems for
aircraft and airfield operations.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 11 AM MST this morning for Central and
Southeast Phillips...Central and Southern Valley...Daniels...
Dawson...Eastern Roosevelt...Garfield...McCone...Northern
Phillips...Northern Valley...Petroleum...Prairie...Richland...
Sheridan...Southwest Phillips...Western Roosevelt...Wibaux.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.